Alert archive / South Carolina / River Flood Warnings in 2013

River Flood Warning 45, NWS Charleston, SC

December 29, 2013Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia

NWS Charleston, SC issued this river flood warning at Dec 29, 2013, 10:24 AM EST for Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It took effect at Dec 30, 2013, 7:00 AM EST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Dec 29, 2013, 10:24 AM EST (15:24 UTC)
In effect from
Dec 30, 2013, 7:00 AM EST
Expired
Jan 4, 2014, 10:24 AM EST
In force
5 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Savannah River near Clyo (CLYG1). The gauge peaked at 12.48 ft at Jan 5, 2014, 10:00 AM EST.

actionminormoderate1012141612/2912/3012/3101/0101/0201/0301/0401/05
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02198500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WGUS42 KCHS 291524
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 AM EST SUN DEC 29 2013

GAC103-251-SCC049-053-301524-
/O.NEW.KCHS.FL.W.0045.131230T1200Z-000000T0000Z/
/CLYG1.1.ER.131230T1200Z.140103T1200Z.000000T0000Z.NO/
1024 AM EST SUN DEC 29 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAVANNAH RIVER NEAR CLYO.
* AT 10 AM SUNDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  MONDAY MORNING AND CONTINUE TO RISE TO NEAR 11.7 FEET BY FRIDAY 
  MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
4 follow-up statements
929 
WGUS82 KCHS 300214
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EST SUN DEC 29 2013

GAC103-251-SCC049-053-310214-
/O.CON.KCHS.FL.W.0045.131230T1200Z-000000T0000Z/
/CLYG1.1.ER.131230T1200Z.140104T0000Z.000000T0000Z.NO/
914 PM EST SUN DEC 29 2013

THE FLOOD WARNING CONTINUES FOR
  THE SAVANNAH RIVER NEAR CLYO.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT 8 PM SUNDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 11.9 FEET BY FRIDAY EVENING. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
979 
WGUS82 KCHS 301552
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EST MON DEC 30 2013

SCC015-043-089-311552-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.131230T1800Z.000000T0000Z.NO/
1052 AM EST MON DEC 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 10 AM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.3 FEET BY THIS AFTERNOON 
  THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC103-251-SCC049-053-311552-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.131230T1800Z.140104T1200Z.000000T0000Z.NO/
1052 AM EST MON DEC 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SAVANNAH RIVER NEAR CLYO.
* AT 10 AM MONDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS
  AFTERNOON AND CONTINUE TO RISE TO NEAR 12.0 FEET BY SATURDAY 
  MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
434 
WGUS82 KCHS 310137
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EST MON DEC 30 2013

SCC015-043-089-010137-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.131231T1200Z.000000T0000Z.NO/
837 PM EST MON DEC 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 7 PM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY 
  TUESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC103-251-SCC049-053-010137-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.131230T1840Z.140105T0000Z.000000T0000Z.NO/
837 PM EST MON DEC 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SAVANNAH RIVER NEAR CLYO.
* AT 8 PM MONDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY 
  SATURDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
705 
WGUS42 KCHS 311521
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EST TUE DEC 31 2013

...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING LOCATIONS IN SOUTH CAROLINA...GEORGIA...

  SANTEE RIVER NEAR JAMESTOWN
  SAVANNAH RIVER NEAR CLYO

SCC015-043-089-011521-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.131231T1800Z.000000T0000Z.NO/
1021 AM EST TUE DEC 31 2013

THE FLOOD WARNING CONTINUES FOR 
  THE SANTEE RIVER NEAR JAMESTOWN.* AT 9 AM TUESDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC103-251-SCC049-053-011520-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.131230T1840Z.140105T1200Z.000000T0000Z.NO/
1021 AM EST TUE DEC 31 2013

THE FLOOD WARNING CONTINUES FOR 
  THE SAVANNAH RIVER NEAR CLYO.* AT 9 AM TUESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  SUNDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 11.0 FEET...THE BACK YARDS OF SEVERAL HOMES ON TOM GOETHE ROAD 
  FLOOD.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:51 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 29, 6:51 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
651 AM EST SUN DEC 29 2013

.SYNOPSIS...
LOW PRESSURE WILL PASS NE THROUGH GEORGIA AND SOUTH CAROLINA EARLY
THIS MORNING...THEN STRENGTHENING AS IT MOVES RAPIDLY NE AWAY FROM
THE AREA BY AFTERNOON. EXPECT WET WEATHER TO PREVAIL BEFORE A
TRAILING COLD FRONT SHIFTS OFFSHORE THIS AFTERNOON. CONTINENTAL
HIGH PRESSURE WILL BUILD FROM THE WEST AND NW DURING TONIGHT AND
MONDAY. A WEAK COLD FRONT WILL SHIFT THROUGH THE REGION MONDAY
NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH WEDNESDAY. AN AREA OF
LOW PRESSURE WILL PASS NORTH OF THE AREA ON THURSDAY...DRAGGING A
STRONG COLD FRONT THROUGH BY LATE IN THE WEEK. COLD HIGH PRESSURE
WILL THEN BUILD IN FOR THE START OF NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPS EARLY THIS MORNING ARE AS MUCH AS 30-35 DEGREES WARMER THAN
THEY WERE EARLY YESTERDAY MORNING...AN GOOD INDICATOR OF THE
STRENGTH OF THE WARM ADVECTION REGIME IN PLACE.

WATER VAPOR IMAGERY SHOWING AN EAST/NE MOVING SHORT WAVE THROUGH
AND ASSOCIATED JET STREAK THAT WILL MOVE THROUGH THE SE QUADRANT
AND NORTHERN GULF COAST REGION THIS MORNING. THIS IS TRIGGERING
CYCLOGENESIS OVER SW GA PRIOR TO DAYBREAK THAT WILL ADVANCE
QUICKLY NE TOWARD THE CENTRAL SAVANNAH RIVER VALLEY BY
DAYBREAK...BEFORE THE LOW ACCELERATES AND DEEPENS FURTHER AS IT
HEADS TOWARD THE DELMARVA BY 18Z...AND TO SOUTHERN NEW ENGLAND BY
NIGHTFALL. THE EARLIER COASTAL TROUGH OFF OUR COASTS HAS MERGED
INTO A PRE-EXISTING WARM FRONT THAT WILL CONTINUE TO LIFT NORTH
OF THE AREA THIS MORNING....WITH A TRAILING COLD FRONT FROM THE
SURFACE LOW TO SWING QUICKLY THROUGH FROM WEST/SW TO EAST/NE
DURING THE MORNING/EARLY AFTERNOON...BEFORE HEADING INTO THE
ATLANTIC THEREAFTER.

THE ATMOSPHERE IS FULLY SATURATED WITH A DEEP INFLUX OF COPIOUS
MOISTURE FROM OUT OF THE GULF AND THE ATLANTIC. PWATS WILL REACH
NEAR 3 STANDARD DEVIATIONS ABOVE NORMAL OR CLOSE TO ALL-TIME LATE
DECEMBER MAXIMUM LEVELS AROUND 1.8 TO 1.9 INCHES. THE DEEPEST
MOISTURE AXIS AND BEST LARGE SCALE FORCING FOR ASCENT WILL OCCUR
THIS MORNING WITH A 50-60 KT LOW LEVEL JET IN SYNC WITH A 80-90 KT
MID LEVEL JET. UPWARD OMEGA FIELDS ARE QUITE HIGH AT 20-30
MICROBARS/SEC. THIS WILL GENERATE WIDESPREAD SHOWERS AND SCATTERED
T-STORMS THAT WILL PROGRESS FAIRLY QUICKLY TOWARD THE EAST/NE. ON
AVERAGE 1/2 TO 1 INCH RAINS WILL OCCUR...BUT WITH LOCALLY HIGHER
AMOUNTS WHERE TRAINING CELLS OCCUR. THE OVERALL FLASH FLOOD RISK
IS LOW HOWEVER GIVEN A STORM MOTION OF 35-40 KT...BUT LOCALIZED
MINOR FLOODING CAN OCCUR SINCE RAIN WILL BE MODERATE OR EVEN HEAVY
AT TIMES.

THE SEVERE WEATHER RISK STILL APPEARS LOW SINCE LAPSE RATES ARE
POOR /TYPICAL IN THE WINTER/ AND WE HAVE TOTAL SATURATION OF THE
VERTICAL WHICH WILL LIMIT THE DEGREE OF DESTABILIZATION. MLCAPE IS
MODEST AT BEST...AROUND 500-600 J/KG. CLIMATOLOGICALLY THE
MORNING HOURS ARE NOT FAVORABLE FOR SEVERE WEATHER. HOWEVER...THERE
IS STILL ENOUGH CONCERN THAT AN ISOLATED TORNADO CAN OCCUR AND/OR
STRONG SURFACE WINDS MAY MATERIALIZE IN A FEW OF THE SURFACE BASED
STORMS. VGP IS PROGGED TO BE AROUND 0.2-0.25 M/SEC2...THE SHERBS3
IS CLOSE TO 1.0...THE 0-6 KM BULK SHEAR IS 50-60 KT...AND
HODOGRAPHS SHOWING RIGHT TURNING SIGNATURES. FOR THESE REASONS WE
WILL MAINTAIN MENTION OF ISOLATED SEVERE STORMS IN THE HAZARDOUS
WEATHER OUTLOOK. SHOULD ANY STRONG WIND GUSTS AND/OR AN ISOLATED
TORNADO OCCUR IT IS MOST LIKELY THROUGH 12 PM...MAINLY NEAR AND
EAST OF I-95 WHERE THE BEST /ALBEIT A LIMITED AMOUNT/ OF SBCAPE
WILL EXIST.

NOW THAT WE HAVE ENTERED THE WARM SECTOR IN ADVANCE OF THE SURFACE
LOW AND TRAILING COLD FRONT...TEMPS WILL CONTINUE TO CLIMB THIS
MORNING. THEY/LL ONLY GO SO FAR AS WITH THE ONGOING CONVECTION IT
WILL STEADY OUT. BUT AS THE WET WEATHER ENDS BY LATE MORNING WEST
AND DURING THE EARLY AFTERNOON IN THE EAST...SKIES WILL BEGIN TO
CLEAR. DOWNSLOPE FLOW OFF THE APPALACHIANS WILL ASSIST IN TEMPS
THAT WILL PEAK IN THE UPPER 60S AND LOWER 70S MOST COMMUNITIES.
NOT RECORD LEVELS...BUT A GOOD 12-15 DEGREES ABOVE LATE DECEMBER
NORMS.

ISALLOBARIC PRESSURE FALLS OF AROUND 1-2 MB/3 HOURS THIS MORNING
WILL GIVE WAY TO SMALLER RISES THIS AFTERNOON. BUT THIS ALONG WITH
THE IMPRESSIVE LOW LEVEL WIND FIELDS THIS MORNING AND DEEPER
MIXING THIS AFTERNOON WILL GIVE MANY AREAS A BREEZY OR WINDY DAY.
WE/RE STILL CONCERNED THAT A SMALL WINDOW MAY DEVELOP FOR A
MARGINAL WIND ADVISORY FOR CHARLESTON...COASTAL BERKELEY AND COASTAL
COLLETON THIS MORNING. BUT THAT WOULD OCCUR ONLY IF DEEPER MIXING
OCCURS THAN IS NOW FORESEEN.

LAKE WINDS...CONDITIONS ON LAKE MOULTRIE WOULD APPEAR TO FALL JUST
SHY OF A LAKE WIND ADVISORY...WITH MAX WINDS IN THE 15-20 KT
RANGE.

TONIGHT...THE CYCLONIC FLOW AROUND THE INTENSIFYING LOW NEAR NEW
ENGLAND THIS EVENING WILL GIVE WAY TO AN ANTICYCLONIC FLOW THROUGH
THE NIGHT...AS A LARGE AREA OF HIGH PRESSURE BUILDS FROM THE WEST
AND NW. SKIES WILL BE CLEAR/MOSTLY CLEAR AND THERE IS SOME COLD
ADVECTION EARLY THAT GIVES WAY TO MORE RADIATIONAL COOLING LATE.
THIS WILL ALLOW FOR A LARGE DROP IN TEMPS FROM HIGHS TODAY...LOWER
AND MIDDLE 40S INLAND TO THE UPPER 40S CLOSER TO THE COAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...A MEAN LONGWAVE TROUGH WILL ENCOMPASS THE
EASTERN HALF OF THE COUNTRY AS AN EMBEDDED SHORTWAVE PASSES JUST TO
THE NORTH OVERNIGHT. AT THE SURFACE...A RATHER DIFFUSE PATTERN WILL
BE IN PLACE AS THE AREA IS CAUGHT BETWEEN THE OFFSHORE COLD FRONT TO
THE EAST AND A MORE SUBTLE COLD FRONT COMING IN FROM THE WEST.
OVERALL MONDAY WILL BE PRETTY QUIET WITH PRIMARILY JET INDUCED HIGH
CLOUDS STREAMING ACROSS THE REGION DURING THE DAY. LIGHT WESTERLY
FLOW WILL BE IN PLACE NEAR THE SURFACE AND HIGHS ARE EXPECTED TO
REACH THE LOW 60S. THE MAIN FORECAST QUESTION TO START THE WEEK IS
WHETHER OR NOT THE APPROACHING FRONT WILL BE ABLE TO KICK OFF
ISOLATED SHOWERS ACROSS THE SOUTHERN ZONES LATE MONDAY NIGHT. THE
AFOREMENTIONED UPPER JET STRENGTHENS THROUGH THE PERIOD TO IN EXCESS
OF 150 KTS ACROSS THE MID-ATLANTIC...PLACING THE FORECAST AREA IN
ITS RIGHT ENTRANCE REGION. THE MAIN LIMITING FACTOR FOR ANY
PRECIPITATION...AND THUS THE REASON I HAVE MAINTAINED A DRY
FORECAST...IS THAT ALL OF THE MOISTURE IS IN THE MID/UPPER LEVELS.
SO WHILE IT IS PLAUSIBLE THERE WILL BE SOME RETURNS ON RADAR...ANY
RAIN WILL BE FALLING OUT OF MID/HIGH CLOUDS AND WILL THEREFORE MAKE
IT DIFFICULT TO SEE MEASURABLE PRECIPITATION. LOWS WILL FALL INTO
THE LOW 40S AWAY FROM THE COAST AND MID 40S CLOSER TO THE BEACHES.

TUESDAY THROUGH WEDNESDAY...THE MEAN LONGWAVE TROUGH ALOFT WILL
PERSIST THROUGH MID WEEK. THE SUBTLE COLD FRONT WILL MOVE OFFSHORE
ON TUESDAY AS A RELATIVELY WEAK AND ILL-DEFINED AREA OF HIGH
PRESSURE SETTLES IN FOR WEDNESDAY. TEMPS WILL BE COOLER DURING THIS
PERIOD...WITH HIGHS AND LOWS EXPECTED TO BE CLOSE TO CLIMO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THERE IS GOOD GENERAL AGREEMENT ON THE PATTERN FOR THE LONG TERM
PERIOD...WITH SOME DISCREPANCIES ON THE SENSIBLE WEATHER IMPACTS
MAINLY IN THE THURSDAY THROUGH FRIDAY PERIOD. THE MEAN LONGWAVE
TROUGH ACROSS THE EASTERN CONUS WILL SEE A VIGOROUS AND WELL DEFINED
SHORTWAVE TRANSLATING EASTWARD THURSDAY AND THURSDAY NIGHT. THIS
WILL DRIVE A FAST MOVING CLIPPER TYPE LOW ACROSS THE OHIO VALLEY ON
THURSDAY WHICH WILL PUSH STRONG COLD FRONT ACROSS THE FORECAST AREA
THURSDAY NIGHT. THE MAIN FORECAST QUESTION THEN REVOLVES AROUND
WHETHER OR NOT ANY PRECIPITATION OCCURS WITH THE FRONT. THE 29/00Z
ECMWF CONTINUES TO BE THE WET SOLUTION WHILE THE CORRESPONDING GFS
IS TOTALLY DRY. THE FORECAST CONTINUES TO SIT THE FENCE...FEATURING
SLIGHT CHANCE POPS DURING THIS TIME...AWAITING BETTER MODEL
AGREEMENT WITH TIME. REGARDLESS...COLD HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT FOR FRIDAY/SATURDAY. TEMPS WILL RUN WELL BELOW
NORMAL BY THE END OF THE FORECAST PERIOD.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
FLIGHT RESTRICTIONS WILL PREVAIL AT KCHS AND KSAV INTO THIS
AFTERNOON...PERHAPS EVEN DOWN INTO THE IFR RANGE THIS
MORNING...BEFORE VFR CONDITIONS RETURN LATE IN THE DAY AND
TONIGHT. THE MAIN AXIS OF DEEPER AND STRONGER CONVECTION WILL CROSS
THE REGION THROUGH 16-17Z...PRODUCING -SHRA/SHRA. MAYBE A BRIEF
PERIOD OF +SHRA WILL OCCUR. ONLY LOW PROBABILITIES OF AN ISOLATED
TSRA AT KCHS UNTIL A COLD FRONT MOVES INTO THE ATLANTIC THIS
AFTERNOON.

ROBUST WIND FIELDS OFF THE SURFACE IN ASSOCIATION WITH THE LOW
LEVEL JET...LARGE PRESSURE FALLS AND A DEVELOPING LOW MOVING FROM
THE GULF INTO THE SE STATES THIS MORNING WILL GENERATE IMPRESSIVE
LOW LEVEL WIND SHEAR THROUGH THE MORNING HOURS AT BOTH AIRFIELDS.
AFTER THE LOW LEVEL JET PULLS OUT THERE IS AMPLE MIXING TO PRODUCE
GUSTY SURFACE WINDS TIL LATE IN THE DAY.

EXTENDED AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY.

&&

.MARINE...
TODAY...A 1010 MB HIGH TRAVELING QUICKLY NE THROUGH SC EARLY THIS
MORNING WILL CROSS INTO NC BY 15Z AND TO THE DELMARVA AND BEYOND
AFTER 18Z. THIS FEATURE WILL DEEPEN A FEW MILLIBARS THIS
MORNING...THEN STRENGTHENS FURTHER THIS AFTERNOON. A STRONG 50-60
KT LOW LEVEL JET WITH GEOSTROPHIC WINDS OF 35-40 KT WILL PEAK THIS
MORNING...RESULTING IN A CONTINUATION OF SCA/S FOR ALL MARINE
ZONES. SOUTH WINDS EARLY WILL VEER AROUND TO THE SW THIS
MORNING...THEN TO THE WEST DURING THIS AFTERNOON. SPEEDS WILL PEAK
AT 25 OR 30 KT THROUGH MIDDAY BEFORE DROPPING SOME 5 OR 10 KT THIS
AFTERNOON. SEAS WILL BUILD AS HIGH AS 6-9 FT WITHIN 20 NM OF SHORE
AND 8-10 FT FURTHER OUT THIS MORNING...BEFORE DROPPING 1-3 FT THIS
AFTERNOON. VARIOUS MODEL DATA AND SOUNDINGS DO SHOW A POSSIBLE
MARGINAL GALE EVENT THIS MORNING ACROSS AMZ350-374...BUT GIVEN
THAT MIXING WILL BE TEMPERED BY THE WARM ADVECTION WE HAVE CHOSEN
NOT TO RAISE ANY GALE WARNING.

MARINERS ARE ADVISED TO MAINTAIN A CLOSE WEATHER WATCH TODAY WITH
WIDESPREAD SHOWERS AND SCATTERED T-STORMS TO OCCUR THIS MORNING
AND EARLY AFTERNOON. SOME OF THIS ACTIVITY MAY PRODUCE WIND GUSTS
PAST 35 OR 40 KT...WITH EVEN AN OUTSIDE RISK OF ISOLATED TORNADIC
WATERSPOUTS.

TONIGHT...MARINE CONDITIONS WILL BE MUCH MORE TRANQUIL COMPARED TO
TODAY. CONVECTION WILL HAVE LONG SINCE ENDED...AND COLD ADVECTION
IS WEAK OR MODEST AT BEST...SO THE REMAINING SCA/S FOR AMZ350-352
WILL COME DOWN EARLY. BUT IT/LL TAKE UNTIL LATE FOR AMZ374 TO SEE
AN END TO THEIR SCA.

MONDAY THROUGH FRIDAY...A SUBTLE AND WEAK COLD FRONT WILL MOVE
ACROSS THE LOCAL WATERS MONDAY NIGHT. WEAK AND ILL-DEFINED HIGH
PRESSURE WILL THEN MOVE IN FOR THE TUESDAY/WEDNESDAY TIME PERIOD.
A STRONGER COLD FRONT WILL THEN MOVE THROUGH LATE ON THURSDAY. THE
MONDAY NIGHT FRONT WILL BRING ABOUT A MODEST INCREASE IN WEST-
NORTHWEST WINDS...BUT OVERALL CONDITIONS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLDS. TRANQUIL CONDITIONS ARE
THEN EXPECTED TUESDAY/WEDNESDAY UNDER THE INFLUENCE OF HIGH
PRESSURE. CHANCES FOR ADVISORIES WILL THEN INCREASE VERY LATE IN
THE PERIOD ASSOCIATED WITH THE STRONGER COLD FRONT FOLLOWED BY
CANADIAN HIGH PRESSURE FOR LATE IN THE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR AMZ354.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...BSH
AVIATION...
MARINE...
Hazardous weather outlook, Dec 29, 5:17 AM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EST SUN DEC 29 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
517 AM EST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A MARGINAL THREAT FOR SEVERE
THUNDERSTORMS THIS MORNING...AS A LOW PRESSURE SYSTEM TRACKS
NEARBY AND A TRAILING COLD FRONT PUSHES OFFSHORE BY EARLY
AFTERNOON. THE THREAT WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE
SYSTEM AND THE AMOUNT OF SURFACE HEATING THAT OCCURS ALONG THE
COAST BEFORE THE COLD FRONT SHIFTS OFFSHORE. THE TIMING FOR
POTENTIAL SEVERE WEATHER IS BETWEEN 8 AM AND NOON FOR MOST
LOCATIONS...MAINLY NEAR AND EAST OF INTERSTATE 95. STRONG WIND
FIELDS AND DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM SUGGEST
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL...STRONG WIND
GUSTS AND PERHAPS A BRIEF TORNADO...MAINLY ALONG THE COAST OR IN
THE NEARBY ATLANTIC.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE REQUESTED DURING THIS MORNING.

In the hours before

Special weather statement, Dec 29, 8:34 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 AM EST SUN DEC 29 2013

SCZ045-291415-
INLAND BERKELEY-
834 AM EST SUN DEC 29 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 915 AM EST...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 830 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WAMPEE...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SIMPSON CROSSING...MACBETH...WILDER...SAINT STEPHEN...CALESTOWN...
BEUFORDTOWN...JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8009 3323 8010 3337 8022 3349 7995
      3343 7987 3342 7987 3339 7983 3339 7982
      3337 7980 3338 7978 3334 7976 3332 7974
      3332 7971 3330 7966 3330 7963
TIME...MOT...LOC 1334Z 247DEG 39KT 3325 7996
Special weather statement, Dec 29, 9:05 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 AM EST SUN DEC 29 2013

SCZ045-050-052-291700-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
905 AM EST SUN DEC 29 2013

...GUSTY CONDITIONS WILL CONTINUE THROUGH LATE MORNING...

SOUTH WINDS WILL CONTINUE TO GUST UP TO 35 MPH AT TIMES DURING
THE LATE MORNING PERIOD AS A LINE OF STRONG SHOWERS PROGRESSES
THROUGH THE AREA. LOCALLY HIGHER GUSTS ARE POSSIBLE ACROSS
ELEVATED STRUCTURES SUCH AS BRIDGES AND OVERPASSES. MOTORISTS
SHOULD USE EXTREME CAUTION IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL WHEN DRIVING HIGH PROFILE VEHICLES ACROSS BRIDGES AND
OVERPASSES.

&&
Local storm report, Dec 29, 9:37 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
937 AM EST SUN DEC 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     TSTM WND DMG     7 ESE SAINT STEPHEN     33.35N  79.82W
12/29/2013                   BERKELEY           SC   911 CALL CENTER

            WARNING POINT REPORTED A TREE DOWN AT THE 2200 BLOCK OF
            SANTEE RIVER ROAD.

&&

EVENT NUMBER CHS1300987

TIMTE
Local storm report, Dec 29, 10:07 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 AM EST SUN DEC 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     NON-TSTM WND DMG 1 E SHADOWMOSS          32.85N  80.07W
12/29/2013                   CHARLESTON         SC   911 CALL CENTER

            WARNING POINT REPORTED A TREE DOWN AT THE INTERSECTION
            OF ASHLEY RIVER ROAD AND RHETT BUTLER DRIVE.

&&

EVENT NUMBER CHS1300988

TIMTE
Local storm report, Dec 29, 10:15 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 AM EST SUN DEC 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
12/29/2013  M40 MPH          AMZ370             SC   BUOY

&&

EVENT NUMBER CHS1300989

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:34 AM ESTSpecial Weather StatementCHSBerkeley41 min
Dec 29, 8:40 AM ESTSpecial Marine WarningCHS95 min
Dec 29, 8:50 AM ESTSevere Thunderstorm WarningCHSBerkeley55 min
Dec 29, 9:41 AM ESTSpecial Marine WarningCHS94 min

Nearby

River Flood Warnings in South Carolina, 2013River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.